DOI: http://dx.doi.org/10.18203/2349-3933.ijam20193303

Drug rash with eosinophilia and systemic symptoms, uncommon and commonly missed

Dona Das, Dinesh E. Ragav, A. Nasreen Begum

Abstract


Drug Rash with eosinophilia and systemic symptoms, also called DRESS syndrome, is a rare form of drug induced hypersensitivity reaction that presents with skin eruptions, blood count abnormalities (eosinophilia) and internal organ involvement (lung, kidney, liver), making it life threatening at a rapid pace. The most commonly affected organ is liver, mimicking condition similar to acute hepatitis.


Full Text:

PDF

References


Criado PR, Criado RF, Avancini JD, Santi CG. Drug reaction with Eosinophilia and Systemic Symptoms (DRESS)/Drug-induced Hypersensitivity Syndrome (DIHS): a review of current concepts. Braz Ann Dermatol. 2012;87(3):435-49.

Ghislain PD, Roujeau JC. Treatment of severe drug reactions: Stevens-Johnson syndrome, toxic epidermal necrolysis and hypersensitivity syndrome. Dermatol Online J. 2002;8(1):5.

Tas S, Simonart T. Management of drug rash with eosinophilia and systemic symptoms (DRESS syndrome): an update. Dermatol. 2003;206(4):353-6.

Lee JY, Seol YJ, Shin DW, Kim DY, Chun HW, Kim BY, et al. A case of the drug reaction with eosinophilia and systemic symptom (DRESS) following isoniazid treatment. Tuberculosis Respiratory Dis. 2015;78(1):27-30.

Zhu YI, Stiller MJ. Dapsone and sulfones in dermatology: overview and update. J Am Academy Dermatol. 2001;45(3):420-34.

Prussick R, Shear NH. Dapsone hypersensitivity syndrome. J Am Acad Dermatol. 1996;35(2):346-9.

Bucaretchi F, Vicente DC, Pereira RM, Tresoldi AT. Dapsone hypersensitivity syndrome in an adolescent during treatment during of leprosy. J Institute Trop Med São Paulo. 2004;46(6):331-4.

Kosseifi SG, Guha B, Nassour DN, Chi DS, Krishnaswamy G. The Dapsone hypersensitivity syndrome revisited: a potentially fatal multisystem disorder with prominent hepatopulmonary manifestations. J Occupational Med Toxicol. 2006;1(1):9.